Just been told to stop my topiramate after managing to get to 75mg after a hospital admission as I may have RAYNAUDS?!

What do I do ?!

Do I annoy my neurologist by stopping my topiramate? (It has done nothing for me by the way as nelly the elephant is still sat on my head - pressure) and my eye sight is still blurry.. but if I stop the medication it's like I've failed myself ! I am currently on 75mg and needed to get to 100mg and my appointment to see my neurologist is on 21st of March !

My gp says that he thinks I have Raynauds as my feet head and hands have gone blue purple and red .. my heart rate is running at between 114-152 (bad days is the 152) I know how to do yoga so I do yoga breathing to bring that HR down.. but still..

I'm so confused.. This tablet is meant to have helped and hasn't ? It's just made this worse ?

But I just don't want to give up? I started them on the 12th of January 2017

Any help would be fab!!

P.s

The only other medication I'm on is sertaline, diazepam and senna no beta blockers or anything x

A ❤

Last edited by

7 Replies

oldestnewest
  • 😣 hi there, topamax done nothing for me and no one even asked if i have raynauds which bye the way...i do!!

    Diagnosed with hemaceania continua on top of vestibular migraines and jaw migraines. I give up on neurology, doesn't matter if you go private or NHS, I've yet to find one i trust. I haven't seen any compassion from any of them I've seen (3).

    I'm not on any of their epilepsy tablets. Sumatriptan injections for level 10's but i wrap my head in ice most of the time and botox into the jaw muscles. Looking at my diet, no sugar/processed sauces etc.

    For me i just think that this just doesn't happen to people, there must be a trigger and I'm determined to find mine!!

    Wish you luck 👍

  • Oh my goodness !

    Me too I've changed nearly everything in my life ! Exercise diet etc ! But nothing has changed ! I've even quit smoking and that's made it worse too funnily enough!!

    I really hope you find your light at the end of the tunnel I'm just on a path that I keep thinking is never gonna end :( I don't trust neurology to save my life.. (literally .. I keep having witnessed grand mal seizures the last 2 were witnessed by 3 intensive care consultants and yet the neurologist has said I'm not epileptic 😐)

    Sending hugs your way ❤

  • It's sooo bad 😣 I've given up my job until i nail this. Accountant - 6 times an hr i felt like i was having a stroke. Couldn't recognise anything i was looking at, didn't even know how to get home, terrifying.

    I tried all their crappy tablets, physio, chiro, botox, nerve blocks, bought a cefaly, tens machine, daith piercing. ..the list goes on and on.

    I take a tincture a herbal gp made me and use a cream they made me for my temples, definitely help.

    Good luck, stay angry and have a list of questions for your visit.

    I'm looking at gammacore 😆

    💖

  • Im exactly the same.. yet i work in an environment were if you are suspected of having a stroke.. youre in straight away.. i work in my local a&e 😐

    It started with vision loss then the pressure then the tingling then the pins and needles then the loss of sensation and finally waking up in resuscitation with a half open head and a left sided drooped face and no sensation and movement in my left hand side what so ever.. but noooo not a stroke ?

    Stay angry.. I like that hehe thanks sweetie you're a strong girl like me always here if you need a chat! Or a moan haha!

    Lots of love, A❤

  • Ditto!!😘

  • Good luck

    I tried topamax too but although it helped at first it didn't last and I got side effects like butterfly brain and paranoia

    Ask your gp how to come off it safely as i. was told to do it gradually incase it triggered epilepsy

    If a drug doesn't suit you it's not your failure

  • I would never stop my topiramate. Never ever <3 !!!

    I experienced tingly/cold/numb extremities at various doses but they eventually subsided as my body acclimatised to the dosage; did you gradually increase your dose? Perhaps you could try moving back to a lower dose that you can tolerate for a longer period of time before moving back up to 75mg again.

    I have experimented a lot with the dosage (with the approval of my neurologist!). I find that I get tingly lips and twitchy eyes at higher doses (~800mg) although that doesn't bother me too much, and terrible allodynia when the dose is too low (which bothers me in a very big way).

You may also like...